Hail, Fremont
- When
- May 4, 4:20 PM CST
- Where
- Fremont County, Randolph
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.867, -95.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 4, 1:35 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 235 PM CDT SUN MAY 4 2003 POTENT SEVERE STORM SCENARIO OCCURING OVER THE OAX CWA. SFC WRMFNT HAS MOVED NWD ACRS LNK AND MAY NEAR OMA AREA IN THE NXT CPL OF HRS. SFC LO IS W OF BIE AT 19Z IS XPCD TO MOV NEWD ACRS SERN NEBRASKA INTO SWRN IA LATER THIS AFTN AND EVE. ALL PARAMETERS INDC A CLASSIC TORNADO OUTBREAK TAKING SHAPE FOR THE PLNS AND MID MS VLY. OAX CWA APPRS TO BE ON THE NRN FRINGE OF THE TORNADO AREA. BUT WITH SFC LO AND DRYLN MOVG NEWD...AREA OF CONCERN IS WHERE THE TRIPLE POINT INTERSECTS THE WRMFNT. THIS COULD AFFECT AREAS E OF LNK TO NR OMA TO SERN IA. AFT LO MOVS NEWD...SWRS ARE PSBL BHND THE SYS. ON MONDAY...UPR LO WILL BE JUST TO THE NE OF THE AREA. CLOUDY SKIES AND SHWRS ARE ALSO PSBL DURG THE DY. HAVE NOT CHANGED EXTENDED MUCH. CHC OF SHWRS AND THUNDERSTORMS THURS AND AGAIN SAT NGT INTO SUN. .OMA...NONE. SMITH
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-042315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1230 PM CDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT A POTENT SEVERE WEATHER SITUATION IS DEVELOPING ACROSS THE AREA TODAY WITH THE LIKELIHOOD OF TORNADOES AND WIDESPREAD SEVERE WEATHER ACTIVITY. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR PARTS OF SOUTHEAST NEBRASKA. AN INTENSE LOW PRESSURE SYSTEM OVER NORTH CENTRAL KANSAS WILL MOVE NORTHEAST ACROSS SOUTHEAST NEBRASKA THIS AFTERNOON AND EVENING. ABUNDANT LOW LEVEL MOISTURE...STRONG VERTICAL WIND SHEAR...AND INSTABILITY WILL ALLOW FOR THE DEVELOPMENT OF SUPERCELL STORMS. THE GREATEST THREAT FOR TORNADOES IS EXPECTED TO BE SOUTH OF A COLUMBUS TO WAHOO TO BELLEVUE. THIS IS A DANGEROUS SITUATION WITH THE POSSIBILITY OF DAMAGING TORNADOES IN THIS AREA. NORTHWEST OF THIS LINE...SOME SEVER THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THE SEVERE WEATHER ACTIVITY WILL BEGIN TO SUBSIDE AFTER 8 OR 9 PM TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS COULD MOVE BACK INTO WEDNESDAY THROUGH FRIDAY...AND THEN AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS LIKELY TODAY...SPOTTERS SHOULD BE READY TO DEPLOY THIS AFTERNOON DUE TO THE POTENT NATURE OF THIS SEVERE WEATHER SITUATION. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 PM 8 W WAHOO NE 1.25 INCH HAIL
05/04/03 SAUNDERS REPORTED BY FIRE AND
RESCUE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
340 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 1 NW DUNCAN NE .75 INCH HAIL
05/04/03 PLATTE REPORTED BY EMERGENCY
MANAGEMENT.
0323 PM CEDAR BLUFFS NE .88 INCH HAIL
05/04/03 SAUNDERS REPORTED BY PUBLIC.
0328 PM COLON NE TORNADO
05/04/03 SAUNDERS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0335 PM 10 SW WEST PT NE .88 INCH HAIL
05/04/03 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
356 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM CEDAR BLUFFS NE 1 INCH HAIL
05/04/03 SAUNDERS REPORTED BY STORM
SPOTTER.
0350 PM 14 WSW (OMA)EPPLEY FLD OM NE 1.75 INCH HAIL
05/04/03 DOUGLAS REPORTED BY STORM
SPOTTER.
0351 PM 5 NW GRETNA NE .88 INCH HAIL
05/04/03 SARPY REPORTED BY STORM
SPOTTER.
0353 PM 13 W (OMA)EPPLEY FLD OMAH NE .88 INCH HAIL
05/04/03 DOUGLAS REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0354 PM 4 S GRETNA NE .75 INCH HAIL
05/04/03 SARPY REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0348 PM 5 SW GRETNA NE TORNADO
05/04/03 SARPY REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
456 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0311 PM 2 E CLARKSON NE .75 INCH HAIL
05/04/03 COLFAX REPORTED BY STORM
SPOTTER.
0352 PM 4 E GRETNA NE .75 INCH HAIL
05/04/03 SARPY REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0401 PM 5 S MILLARD NE .88 INCH HAIL
05/04/03 DOUGLAS REPORTED BY STORM
SPOTTER.
0401 PM 5 S MILLARD NE .88 INCH HAIL
05/04/03 DOUGLAS REPORTED BY STORM
SPOTTER.
0403 PM 7 SW OMAHA NE 1 INCH HAIL
05/04/03 SARPY REPORTED BY STORM
SPOTTER.
0403 PM 7 SW OMAHA NE 1 INCH HAIL
05/04/03 DOUGLAS REPORTED BY STORM
SPOTTER.
0403 PM 15 W OMAHA NE 1 INCH HAIL
05/04/03 DOUGLAS REPORTED BY STORM
SPOTTER.
0404 PM 6 W OMAHA NE .88 INCH HAIL
05/04/03 DOUGLAS REPORTED BY STORM
SPOTTER.
0404 PM 1 SW (OFF)OFFUTT AFB NE 4.5 INCH HAIL
05/04/03 SARPY HWY 75 AND FAIRVIEW.
REPORTED BY STORM
SPOTTER.
0405 PM 10 N OMAHA NE 1.5 INCH HAIL
05/04/03 DOUGLAS 108TH AND CENTER.
REPORTED BY STORM
SPOTTER.
0406 PM PAPILLION NE 1.75 INCH HAIL
05/04/03 SARPY 105 AND GILES. REPORTED
BY STORM SPOTTER.
0408 PM OMAHA NE .75 INCH HAIL
05/04/03 DOUGLAS 84 AND BLONDO. REPORTED
BY STORM SPOTTER.
0412 PM PAPILLION NE 1.75 INCH HAIL
05/04/03 SARPY REPORTED BY STORM
SPOTTER.
0415 PM PAPILLION NE 1.25 INCH HAIL
05/04/03 SARPY 96 AND GILES. REPORTED
BY STORM SPOTTER.
0416 PM OMAHA NE .75 INCH HAIL
05/04/03 DOUGLAS 67 AND MAPLE. REPORTED
BY STORM SPOTTER.
0417 PM OMAHA NE 1 INCH HAIL
05/04/03 DOUGLAS 75 AND MAPLE. REPORTED
BY STORM SPOTTER.
0417 PM PAPILLION NE 1.75 INCH HAIL
05/04/03 SARPY REPORTED BY STORM
SPOTTER.
0418 PM PAPILLION NE .75 INCH HAIL
05/04/03 SARPY 36 AND 370. REPORTED BY
STORM SPOTTER.
0419 PM BELLEVUE NE .88 INCH HAIL
05/04/03 SARPY CORNHUSKER AND 25 ST.
REPORTED BY STORM
SPOTTER.
0420 PM PAPILLION NE 1 INCH HAIL
05/04/03 SARPY 72 ST AND 370. REPORTED
BY STORM SPOTTER.
0424 PM 3 S PLATTSMOUTH NE 1.75 INCH HAIL
05/04/03 CASS REPORTED BY STORM
SPOTTER.
0424 PM BELLEVUE NE 2 INCH HAIL
05/04/03 SARPY 25 AND CAPEHART.
REPORTED BY STORM
SPOTTER.
0428 PM 1 SW PLATTSMOUTH NE TORNADO
05/04/03 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0428 PM (OFF)OFFUTT AFB NE 1.75 INCH HAIL
05/04/03 SARPY REPORTED BY PUBLIC.
0430 PM 1 SW PLATTSMOUTH NE TORNADO
05/04/03 CASS WEST OF PLATTSMOUTH
HIGH SCHOOL. REPORTED
BY STORM SPOTTER.
0436 PM PLATTSMOUTH NE 1 INCH HAIL
05/04/03 CASS 24 AND MILL RD.
REPORTED BY STORM
SPOTTER.
0439 PM PLATTSMOUTH NE 1.25 INCH HAIL
05/04/03 CASS REPORTED BY STORM
SPOTTER.
0440 PM GLENWOOD IA 1.75 INCH HAIL
05/04/03 MILLS I-29 AND HWY-370.
REPORTED BY STORM
SPOTTER.
0450 PM 1 E COUNCIL BLUFFS IA 1 INCH HAIL
05/04/03 POTTAWATTAMIE 60 MILE AN HOUR WIND
REPORTED BY SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
513 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM 1 W HOWELLS NE FLOOD
05/04/03 COLFAX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WATER ON THE ROAD.
0218 PM LEIGH NE FLOOD
05/04/03 COLFAX MAPLE CREEK. REPORTED
BY HAM RADIO OPERATOR.
0218 PM 8 N SCHUYLER NE FLOOD
05/04/03 COLFAX WATER ON HWY 15.
REPORTED BY PUBLIC.
0355 PM 3 N WESTON NE FLOOD
05/04/03 SAUNDERS SMALL STREAM FLOODING
BETWEEN MALMO AND
WESTON. REPORTED BY HAM
RADIO OPERATOR.
0438 PM 5 W TABOR IA .75 INCH HAIL
05/04/03 MILLS REPORTED BY STORM
SPOTTER.
0457 PM 2 W GLENWOOD IA .75 INCH HAIL
05/04/03 MILLS HWY-370 AND I-29.
REPORTED BY STORM
SPOTTER.
0459 PM TABOR IA 1 INCH HAIL
05/04/03 MILLS REPORTED BY STORM
SPOTTER.The Omaha radar (KOAX), 84 km away, was scanning. The volume nearest the first event began at 22:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2003Every state in 2003This day in weather historyWarnings in Iowa, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356750.